Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 61, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 10:15 PM CDT for Freestone County, Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 10:15 PM CDT (03:15 UTC)
- Expired
- Jun 10, 2004, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Freestone County, TX, Limestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 100315 FFWFTW TXC161-293-100615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... FREESTONE COUNTY IN NORTH CENTRAL TEXAS LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 115 AM CDT * AT 1015 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO LIMESTONE COUNTY NEAR GROESBECK AND THORNTON. THE HEAVY RAINFALL WILL MOVE INTO FAIRFIELD BY 1130 PM AND RESULT IN 1 TO 3 INCHES OF ADDITIONAL RAINFALL. THE GROUND IS SATURATED FROM PREVIOUS RAINS AND FLASH FLOODING IS LIKELY. * OTHER LOCATIONS IN THE WARNING INCLUDE MEXIA...TEAGUE AND WORTHAM BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3193 9610 3163 9588 3128 9659 3166 9686 $$
2 follow-up statements
000
WGUS74 KFWD 100529
FFSFTW
TXC161-293-100615-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1226 AM CDT THU JUN 10 2004
...A FLASH FLOOD WARNING CONTINUES FOR FREESTONE AND LIMESTONE
COUNTIES UNTIL 115 AM CDT...
AT 1225 AM CDT...THE LEADING EDGE OF HEAVY RAIN WITH AMOUNTS UPWARDS
TO 2 INCHES PER HOUR HAD MOVED INTO FREESTONE COUNTY...THOUGH
EASTERN SECTIONS OF LIMESTONE COUNTY COULD STILL SEE AN ADDITIONAL
INCH THROUGH 115 AM CDT. DUE TO PREVIOUS HEAVY RAIN IN THIS AREA THE
PAST 24 HOURS...EXCESSIVE RUN OFF IS LIKELY AND WILL PRODUCE
LOCALIZED FLASH FLOODING.
MOST FLASH FLOOD DEATHS OCCUR AT NIGHT...SINCE IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND
STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO
REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER.
LAT...LON 3199 9607 3164 9590 3128 9661 3171 9692
3182 9672 3181 9646
$$000
WGUS74 KFWD 100617
FFSFTW
TXC161-293-100630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 AM CDT THU JUN 10 2004
...THE FLASH FLOOD WARNING FOR FREESTONE AND LIMESTONE COUNTIES HAS
BEEN ALLOWED TO EXPIRE AT 115 AM CDT...
AT 114 AM CDT...THE AREA OF THUNDERSTORMS WITH HEAVY RAIN HAVE MOVE
NORTHEAST OUT OF THE WARNED AREA. ISOLATED SHOWERS AND THUNDERSTORMS
ARE STILL POSSIBLE OVERNIGHT...BUT SHOULD CAUSE ANY ADDITIONAL
PROBLEMS. HOWEVER...RESIDUAL FLOOD PROBLEMS STILL EXIST...
PARTICULARLY OVER FREESTONE COUNTY WHERE A FEW LOW WATER CROSSINGS
STILL ARE COVERED WITH WATER AND SOME MINOR STREET FLOODING WILL
CONTINUE TO LINGER.
BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS
OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER
GROUND...BUT DO NOT DRIVE THROUGH RISING WATER.
LAT...LON 3195 9611 3166 9585 3128 9659 3174 9690
3180 9644
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 9, 10:05 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1005 PM CDT WED JUN 9 2004 .UPDATE... UPDATED NORTHWEST AREA POPS OVERNIGHT TO LIKELY. FLOODING CONCERNS WILL CONTINUE OVERNIGHT AS EXTENSIVE AREA OF CONVECTION... EXTENDING FROM DALLAS SOUTHWARD TO THE GULF COAST... SLIDES NORTH-NORTHEAST THROUGH LATE NIGHT. AN ADDITIONAL 1-3 INCH AMOUNTS ARE POSSIBLE ALONG THUNDERSTORM TRACKS... AND WHERE MODERATE TO HEAVY STRATIFORM RAINS PERSISTS FOR SEVERAL HOURS...MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. FLOOD WATCH CONTINUES AREAWIDE OVERNIGHT. WV INDICATES UPPER CIRCULATION SLIDING EAST SLOWLY AND SHOULD BEGIN TO LIFT OUT THURSDAY MORNING. EXPECT ONLY THE EASTERN THIRD TO HAVE RAINFALL THURSDAY MORNING BEFORE THE ENTIRE SYSTEM EXITS THE REGION AND A DRYING TREND STARTS. 75 && .AVIATION... 603 PM. MOISTURE TROPICAL FEED WILL CONTINUE OVERNIGHT AS IT SLIDES SLOWLY EAST. TSRA/RA CHANNEL CURRENTLY OVER THE I-35 CORRIDOR FROM KOKC TO KBRO. MVFR CIGS AND VIS EXPECTED DURING CONVECTION THROUGH 02Z...THEN IMPROVEMENT AFTER THE CONVECTION MOVES EAST OF THE AREA. LOCAL TAF AIRPORTS SHOULD RETURN TO MVFR LATE TONIGHT AS BOUNDARY LAYER BECOMES SATURATED. ADDED TEMPO FOR IFR VIS JUST AFTER DAYBREAK. AREA CIGS LIFTING THROUGH MIDDAY WITH VFR CIGS DURING THE AFTERNOON. 75 && .DISCUSSION... 415 PM CDT SYSTEM CONTINUES PUSHING EAST...AND BACK EDGE OF PRECIP NOW FINALLY CLEARING WESTERN ZONES. NONETHELESS...HEAVY RAIN STILL IN THE OFFING WITH TRAINING OF PRECIP...DESPITE EASTWARD TRANSLATION OF CONVEYOR. FLOOD WATCH EXTENDED THROUGH) DAYBREAK THURSDAY. SEE FFAFTW AND HWOFTW FOR MORE DETAILS ON THE HEAVY RAIN SITUATION OVERNIGHT. PRECIP GRADUALLY DIMINISHING FROM WEST TO EAST THROUGH THURSDAY. SUBSIDENCE ON BACK SIDE OF SYSTEM SHOULD HELP PRECLUDE CONVECTIVE PRECIP INITIATING FROM ABUNDANT LOW-LEVEL MOISTURE AND EVAPORATION OF GROUND WATER. WITH CONSIDERABLE SOIL MOISTURE...TEMPERATURES SHOULD BE BELOW GUIDANCE AREAWIDE. RIDGE FAILS TO BUILD IN...WITH THE FLOW ALOFT HINTING AT SLIGHT CHANCES MOST DAYS. HAVE CHOSEN NOT TO INTRODUCE PRECIP UNTIL WEEKEND FROPA...THE TIME FRAME FOR WHICH THE PRECIP WAS EXTENDED DUE TO QUESTIONS IN FRONTAL TIMING AND LIKELY MID-JUNE SLUGGISHNESS. 25 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 72 85 73 90 / 90 30 0 0 WACO, TX 71 86 73 91 / 90 30 0 0 PARIS, TX 71 85 73 89 / 70 50 0 0 DENTON, TX 72 84 72 89 / 90 30 0 0 MCKINNEY, TX 72 84 72 89 / 90 30 0 0 DALLAS, TX 72 85 73 90 / 90 30 0 0 TERRELL, TX 72 86 73 89 / 70 50 0 0 CORSICANA, TX 72 86 73 89 / 70 50 0 0 TEMPLE, TX 72 86 73 90 / 90 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 600 AM CDT THURSDAY ALL ZONES. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM THURSDAY. RAIN AND THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TONIGHT...ADDITIONAL RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FIVE INCHES. THE SOIL ACROSS ALL OF NORTH TEXAS IS SATURATED AND ADDITIONAL RAINFALL WILL COMPLETELY RUN OFF...THEREFORE...THE THREAT OF FLOODING IS VERY HIGH. THE RAIN SHOULD END FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN SECTIONS OF NORTH TEXAS...THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR REPORTS OF FLASH FLOODING OR FLOODING. EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 4:32 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD 2 N BOYD 33.11N 97.56W
06/09/2004 WISE TX LAW ENFORCEMENT
ROADS CLOSED DUE TO HIGH WATER INCLUDE FM 730 2N OF
BOYD, FM 3259, FM2123 E OF COTTONDALE, HWY 114 1E OF 51
SOUTH TO SPRINGTOWN, FM 2048, HWY 380 AT CR 1700 AND
3701.Local storm report, Jun 9, 4:55 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD 2 N JOSHUA 32.49N 97.38W
06/09/2004 JOHNSON TX EMERGENCY MNGR
WATER OVER 1902 2 NORTH OF JOSHUA.Local storm report, Jun 9, 5:39 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 7 WSW CLIFTON 31.74N 97.69W
06/09/2004 BOSQUE TX TX.DOT
WATER OVER ROAD AT GARY CREEK ON 219 NEAR INTERSECTION
182Local storm report, Jun 9, 5:47 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 13 N GATESVILLE 31.63N 97.73W
06/09/2004 CORYELL TX TX.DOT
WATER OVER THE ROAD IN TURNERSVILLE ON FM 182.Local storm report, Jun 9, 5:51 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD 2 NW IRVING 32.88N 96.99W
06/09/2004 DALLAS TX PUBLIC
MINOR STREET FLOODING AND MINOR FLOODING INTERSECTION OF
ROCHELLE AND CODY NEAR SH 183 AT ESTERS RD. 40 PERCENT OF
ROAD VISIBLE REST COVERED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:55 PM CDT | Flash Flood Warning | FWD | Falls, Milam, Robertson | 4 hr |
| Jun 10, 2:45 AM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| Jun 10, 3:08 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 10, 4:02 AM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.